Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Drug Side Effect Make Fat Waist Area

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Side Effects of HIV Drugs

Table of Contents Side Effects and HIV Drugs Knowing About Side Effects Can Help Women and Side Effects Milder Side Effects More Serious Side Effects Other Possible Side Effects Side Effects or Toxicities During Pregnancy Taking Care of Yourself Side Effects and HIV Drugs Over the years, many HIV drugs have been developed that help people livelonger, healthier lives. Like all drugs approved by the US Food and...
Ask the Experts

Abdominal and waist fat

I have been on Kaletra for the past four years. I feel fantastic and have great blood work. I am able to go to school and live life as I always have. I have had increased fat occur on my abdomen and around my waist (front and back) and in my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Switching off Kaletra to a perhaps more fat friendly HIV regimen will have an unpredictable effect of reversing abdominal fat gain. That specific issue has not been studied much (fat distribution after switching off effective Kaletra based regimen).... Read more »

Waisting in the arms

If you lose body fat in the arm area (small pocket by the elbow between the bicep and tricep)due to waisting, can you ever get it back. And if not is there any cosmetic procedure that can help restore the look....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Actual muscle wasting due to HIV infection is not being seen as often with effective use of antiretroviral medications. Loss of fat from arms/legs (peripheral lipoatrophy) is separate from wasting and can be due to HIV or antiretroviral medications... Read more »

stocrin and truvada, facial waisting

does the combination of truvada and stocrin both once a day cause facial wasting as well as fat accumulation in the back and tummy. What is the best option if these two cause these problems, I stopped from the obvious AZT 2.5 years ago because of...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
I am sorry to hear about your plight. Truvada and Stocrin (Sustiva) in combination equal Atripla. This combination is one of the preferred treatments for management of HIV infection because it is highly effective and tends to have fewer side... Read more »

gain in waist

I am an HIV White male, ten years positive. I have an increasing weiht gain aroundmymid-waist..what is causing it, and what to do?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Increasing weight gain in the waist area can be complicated to sort out in the setting of HIV and treatment. In studies men without HIV in the US have been noted to gain fat in the waist similar to HIV+ men on treatment so aging itself can play a... Read more »
Connect With Others

PAID HIV STUDY - WOMEN IN THE SAN FRANCISCO AREA

Posted by Anonymous
Nichols Research Inc. is conducting a series of paid individual interviews with HIV+ women. The interviews will take place at our San Francisco facility.
If you are currently taking an antiretroviral regimen, you may be qualified to participate. You... Read more »

Fat loss in the cheeks but no HIV disease

Posted by Serge2008, 2 Replies
Hi! I'm a 41yo French heterosexual man and I live in Pennsylvania. Three years ago, I started to notice a sudden fat loss in my cheeks in a short period of time. I was worried about something serious and I had various blood test for cancer and HIV... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

kaletra side effects

Posted by brendaelisa, 4 Replies
Does anybody knows if kaletra's side effect is excesive diharrea.

My cousin has hiv-type 1 and we are giving him Kaletra but it is giving him a masive diharrea and he got a cut on his rectum.

He has diabetes is 44 yeras old. and all this is new for us... Read more »